Drugs warning after man dies and woman critically ill in Hartlepool

A man has died and a woman is critically ill after a taking a suspected deadly batch of drugs in Hartlepool.

Monday, 5th November 2018, 2:37 pm
Updated Tuesday, 6th November 2018, 8:37 am

Police are warning drug users about the risk of potential harmful batches of heroin being circulated after the sad incidents.

Officers believe the death and illness are linked to heroin which has possibly been laced with fentanyl or carfentanyl.

The death and illness can only be 100% linked with the heroin once proven by toxicology reports.

Sign up to our daily newsletter

The i newsletter cut through the noise

The man, 34, from Hartlepool sadly died yesterday..

The woman, 30, also from Hartlepool was taken to hospital on Saturday 3rd November and is still receiving treatment.

Fentanyl is 100 times more potent than street heroin with Carfentanyl 100 times more potent than that. Fentanyl is an anaesthesia used to help prevent pain after surgery or other medical procedures.

It has the same effects as morphine but is significantly more powerful. Carfentanyl is used on animals.

Anyone who has information about drugs activity in their area is asked to contact police on 101.

Information can also be given anonymously to the independent Crimestoppers charity on 0800 555 111 or www.crimestoppers-uk.org.